MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-12
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 and d10 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat lesions in the left anterior descending (lad) and first diagonal arteries.After pre-dilatation with a non-abbott balloon, the 2.5x15mm nc trek neo balloon dilatation catheter (bdc) was advanced to the bifurcation of the lad; then the non-abbott balloon was removed.A 2.25x12mm xience skypoint stent delivery system (sds) was then attempted to be advance to the first diagonal; however, the sds became stuck in the guide catheter.Therefore, the guide wire, sds and bdc were removed with resistance.There was no adverse patient effect and no clinically significant delay reported in the procedure.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and dimensional analysis were performed on the returned device.The reported difficulty advancing and removing the device could not be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulties could not be determined.In this case, it is likely that the xience skypoint sds interacted with the nc trek neo bdc during advancement/manipulation due to the reduced clearance in the guiding catheter and became entangled with one another, resulting in the reported difficulties advancing and removing the devices; however, a conclusive cause cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20888929
Report Number2024168-2024-14435
Device Sequence Number8675932
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public(01)08717648232985(17)270611(10)4061441
Combination Product (Y/N)Y
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-12
Device Catalogue Number1804225-12
Device Lot Number4061441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/18/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X12MM XIENCE SKYPOINT STENT; 2.5X15MM NC TREK NEO BALLOON; 2.5X15MM NC TREK NEO BALLOON; 6FR INTRODUCER; 6FR INTRODUCER; 6FR XB 3.0 GUIDE CATHETER; 6FR XB 3.0 GUIDE CATHETER; RUNTHROUGH GUIDE WIRE; RUNTHROUGH GUIDE WIRE
Patient Age63 YR
Patient SexFemale
Patient Weight54 KG
Patient EthnicityHispanic
Patient RaceWhite